Alert archive / South Carolina / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 31, NWS Wilmington, NC

April 27, 2012Horry County, South Carolina; Columbus County, North Carolina

NWS Wilmington, NC issued this severe thunderstorm warning at Apr 27, 2012, 6:32 PM EDT for Horry County, South Carolina; Columbus County, North Carolina. It was in force for 28 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 27, 2012, 6:32 PM EDT (22:32 UTC)
Expired
Apr 27, 2012, 7:00 PM EDT
In force
28 min
Issued by
NWS Wilmington, NC
Area
Storm-based polygon

Counties Columbus County, NC, Horry County, SC

The radar

The Wilmington radar (KLTX), 39 km from the middle of the area, began a volume at 22:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 27, 6:39 PM EDTHAIL 0.754 Nw Tabor City, NCDIME SIZED HAIL ALONG HWY 904 WEST OF TABOR CITY
Apr 27, 6:48 PM EDTHAIL 0.752 S Clarendon, NCDIME SIZED HAIL ON 10 MILE ROAD NEAR TABOR CITY
Apr 27, 6:48 PM EDTHAIL 13 Ene Tabor City, NCQUARTER SIZED HAIL MIXED IN WITH A LOT OF SMALLER STONES
Apr 27, 6:52 PM EDTHAIL 0.755 E Tabor City, NCDIME SIZED HAIL COVERING THE GROUND A FEW INCHES DEEP IN THE IRON HILL COMMUNITY
Apr 27, 7:06 PM EDTHAIL 13 Wsw Nakina, NCNICKLE AND QUARTER SIZED HAIL FELL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 27, 5:36 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 10.5 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2012-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 75 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2012-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 120 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
75 J/kg
Mixed-layer CIN
-239 J/kg
Mixed-layer LCL
1255 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
120 m²/s²
0-3 km storm-relative helicity
179 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

024 
WUUS52 KILM 272232
SVRILM
NCC047-SCC051-272300-
/O.NEW.KILM.SV.W.0031.120427T2232Z-120427T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
632 PM EDT FRI APR 27 2012

THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EXTREME NORTHERN HORRY COUNTY IN NORTHEAST SOUTH CAROLINA          
  SOUTHWESTERN COLUMBUS COUNTY IN SOUTHEAST NORTH CAROLINA

* UNTIL 700 PM EDT

* AT 630 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  CHERRY GROVE...OR 16 MILES SOUTHWEST OF WHITEVILLE...AND MOVING
  SOUTHEAST AT 20 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
   CLARENDON...
   TABOR CITY...
   SIDNEY...
   MOLLIE...

MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES
IN THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
SATURDAY MORNING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.

&&

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3416 7859 3397 7874 3418 7909 3433 7897
TIME...MOT...LOC 2231Z 302DEG 18KT 3421 7893

$$

BACON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 3:25 PM EDT, 3 hours 7 minutes earlier.

Area forecast discussion, Apr 27, 3:25 PM EDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
325 PM EDT FRI APR 27 2012

.SYNOPSIS...
A STATIONARY FRONT WILL LINGER ACROSS THE AREA OVERNIGHT BEFORE
LIFTING NORTH ON SATURDAY. WARM SOUTHWEST FLOW WILL PREVAIL
THROUGH SUNDAY BEFORE THE FRONT DROPS BACK SOUTH AND CROSSES THE
AREA SUNDAY NIGHT. RELATIVELY COOL HIGH PRESSURE WILL BRIEFLY BUILD
IN BEHIND THE FRONT MONDAY...THEN MOVE OFFSHORE TUESDAY ALLOWING
THE RETURN OF A WARM SOUTHERLY FLOW THROUGH THE REMAINDER OF THE
WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 300 PM FRIDAY...A BACKDOOR COLD FRONT OVER EAST-CENTRAL NORTH
CAROLINA HAS BECOME QUITE DIFFUSE INLAND BUT IS STILL VERY EASY TO
LOCATE ALONG THE COAST WHERE A SOUTHWESTWARD-MOVING ROPE CLOUD AND
10-15 DEGREE TEMPERATURE GRADIENT EXIST. THE FRONT SHOULD EASE ITS
WAY INTO WILMINGTON...ELIZABETHTOWN AND LUMBERTON EARLY THIS
EVENING...STALLING OUT SOMEWHERE ALONG A LINE FROM LAKE CITY TO
MURRELLS INLET TONIGHT. NORTH OF THIS BOUNDARY WINDS WILL BECOME
EAST TO NORTHEAST...WHILE TO THE SOUTH A SOUTH TO SOUTHWEST WIND
WILL CONTINUE.

OF MORE IMPORTANCE IN THE NEAR-TERM...MODERATELY UNSTABLE CONDITIONS
HAVE DEVELOPED ALONG AND SOUTH OF THE FRONT WHERE SB-CAPE VALUES ARE
ECLIPSING 1500 J/KG AND LIFTED INDICES HAVE FALLEN BELOW -4. THERE
IS A WANING CONVECTIVE CAP AT 800 MB THAT WILL BREAK WITH THE
ARRIVAL OF A WEAK UPPER DISTURBANCE NOW CROSSING THE UPPER SAVANNAH
RIVER VALLEY. MUCH OF OUR MODEL GUIDANCE IS FORECASTING AN MCS TO
DEVELOP ACROSS SOUTH CAROLINA IN THE NEXT 1-2 HOURS...PROPAGATING
EAST TO THE COAST BY 6-8 PM THIS EVENING. SUFFICIENT BULK SHEAR
EXISTS FOR MULTICELL STORM ORGANIZATION. STEEP MID-LEVEL LAPSE RATES
IS GENERATING 500 J/KG OF CAPE THROUGHOUT THE -10C TO -30C LAYER
(ROUGHLY 18000-27000 FT AGL TODAY)...SUGGESTING LARGE HAIL COULD BE
A THREAT. COLD POOL EFFECTS WILL FURTHER INCREASE THE POTENTIAL FOR
DAMAGING WIND GUSTS ONCE THE MCS ACHIEVES "CRITICAL MASS."  SPC HAS
ALREADY GIVEN NOTICE IN THEIR MOST RECENT MESOSCALE DISCUSSION THAT
A WATCH IS LIKELY ACROSS CENTRAL SOUTH CAROLINA...WHICH MAY END UP
INCLUDING A PORTION OF THE SC PEE DEE.

THE GREATEST POTENTIAL FOR SEVERE WEATHER SHOULD END AFTER 8
PM...WITH MORE IN THE WAY OF SHOWERS (AND LESS IN THE WAY OF
THUNDERSTORMS) EXPECTED OVERNIGHT. THE APPROACH OF ANOTHER UPPER
DISTURBANCE AFTER MIDNIGHT SHOULD INDUCE A SURFACE WAVE OF LOW
PRESSURE TO DEVELOP ALONG THE STALLED FRONT. CROSS-FRONTAL FLOW
ABOVE THE BOUNDARY LAYER COULD CREATE MORE SHOWERS OR EVEN JUST A
PERIOD OF STRATIFORM RAIN AFFECTING MAINLY SOUTHEAST NORTH CAROLINA
AFTER MIDNIGHT...MOVING OFF THE COAST AROUND DAYBREAK SATURDAY. LOWS
TONIGHT SHOULD RANGE FROM AROUND 60 IN THE NORTH TO THE MID 60S IN
THE SOUTH.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
AS OF 3 PM FRIDAY...COLD FRONT IS EXPECTED TO BE DRAPED EAST-
WEST ACROSS THE CWA EARLY SATURDAY AND LIFT NORTH THROUGH THE
AFTERNOON. CONVECTION ASSOCIATED WITH 500 MB SHORTWAVE ENERGY
SHOULD BE MOVING OFF THE COAST IN THE MORNING. POPS WILL DECREASE
THROUGH THE DAY AS THE ATMOSPHERE DRIES OUT ABOVE 850 MB...THOUGH
IT WILL BE TOUGH TO RULE OUT AN ISOLATED TSTM DURING THE
AFTERNOON...ESPECIALLY ALONG THE SEA BREEZE BOUNDARY.

THE FRONT WILL REMAIN NORTH OF THE AREA THROUGH THE DAY SUNDAY.
WEST-SOUTHWEST LOW-LEVEL FLOW AND MID-UPPER RIDGING WILL SEE TEMPS
SOAR INTO THE MID 80S...EVEN UPPER 80S ACROSS THE SOUTHERN CWA. IT
APPEARS THAT AN ABSENCE OF MID-LEVEL MOISTURE ALONG WITH SUBSIDENCE
WILL PRECLUDE ANY SIGNIFICANT CHANCE OF CONVECTION. THE FRONT WILL
RETURN SOUTH AS A BACKDOOR COLD FRONT SUNDAY EVENING AND WILL
WARRANT AT LEAST SLIGHT CHANCE POPS ACROSS THE NORTHERN
CWA...PERHAPS FURTHER SOUTH DEPENDING ON ITS PROGRESS.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
AS OF 3 PM FRIDAY...MODELS NOW MORE AGGRESSIVE WITH HIGH PRESSURE
PUSHING BACK DOOR COLD FRONT WELL TO OUR SOUTH ON MONDAY. GIVEN THE
STRENGTH OF THE UPPER TROUGH OFF OF CANADIAN MARITIMES THIS SEEMS
QUITE PLAUSIBLE. LOOKS LIKE IT WILL NOW WEAKEN TO THE POINT OF
WASHING OUT OFF TO OUR SOUTH AS THE DAY WEARS ON. WHILE THIS WILL
ACT TO KEEP HIGH TEMPERATURES COOL RELATIVE TO THE REST OF THE LONG
TERM IT DOES NOT ARGUE FOR MUCH IN THE WAY OF RAIN CHANCES
ASSOCIATED WITH THE BOUNDARY...NOR DOES THE BUILDING RIDGE ALOFT.
THIS RIDGE...CENTERED OVER FL/BAHAMAS...WILL REMAIN IN PLACE TUESDAY
AND WEDNESDAY WHILE THE SURFACE HIGH MOVES OFF THE EAST COAST.
WARMER AND MORE HUMID BOUNDARY LAYER AIR WILL THUS ADVECT UP AND
DOWN THE EAST COAST. THIS PATTERN WILL MORE OR LESS STAY AS-IS FOR
THE REMAINDER OF THE LONG TERM. EVENTUALLY SOME MESOSCALE FORCING
MAY SUPPORT ISOLATED CONVECTION ONCE HEAT AND MOISTURE BECOME
ADEQUATE BUT GIVEN THE UNCERTAINTY AND EXPECTED LOW COVERAGE THE
FORECAST WILL REMAIN DRY AT THIS TIME. TEMPS WILL BE ABOVE NORMAL
THROUGH THE PERIOD WITH THE EXCEPTION OF MONDAY.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
AS OF 18Z...WEAK COLD FRONT VISIBLE ON SATELLITE IMAGERY WILL DROP
INTO THE REGION THIS AFTERNOON. SCATTERED THUNDERSTORMS ARE EXPECTED
TO DEVELOP ALONG AND SOUTH OF THIS BOUNDARY. COVERAGE SHOULD BE
SIMILAR TO YESTERDAY...PERHAPS A BIT LESS INTENSE. TONIGHT...WINDS
SHIFT TO THE EAST NORTHEAST...USHERING IN MVFR CIGS...PERHAPS
DROPPING TO IFR INLAND. A MODERATE UPPER LEVEL IMPULSE WILL MOVE
INTO THE EASTERN CAROLINAS AFTER LOCAL MIDNIGHT...WITH ANOTHER ROUND
OF SHOWERS AND EMBEDDED STORMS EXPECTED. BY MID MORNING SATURDAY...
EXPECT IMPROVING CONDITIONS AS THE UPPER DISTURBANCE EXITS TO THE
NORTHEAST. A MVFR CEILING MAY LINGER...LIFTING TO VFR BY EARLY
SATURDAY AFTERNOON.

EXTENDED OUTLOOK...ISOLATED STORMS POSSIBLE SATURDAY. VFR SUNDAY.
MVFR OR BRIEF IFR VSBYS IN MORNING FOG POSSIBLE MONDAY THROUGH
WEDNESDAY.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 300 PM FRIDAY...A BACKDOOR COLD FRONT HAS PUSHED SOUTH THROUGH
THE MOREHEAD CITY AREA AND SHOULD BE MOVING INTO THE CAPE FEAR
REGION BEFORE SUNSET. SOUTH TO SOUTHWEST SYNOPTIC WINDS WILL TURN
EAST TO NORTHEAST BEHIND THE FRONT...ALTHOUGH WITH NO SIGNIFICANT
INCREASE IN WIND SPEED EXPECTED. THE BOUNDARY WILL DROP SOUTH
THROUGH MYRTLE BEACH LATE THIS EVENING...STALLING IN THE MURRELLS
INLET VICINITY OVERNIGHT.

A LARGE AREA OF THUNDERSTORMS IS EXPECTED TO DEVELOP ACROSS CENTRAL
SOUTH CAROLINA IN THE NEXT 1-2 HOURS. THIS ACTIVITY SHOULD MAKE IT
TO THE SOUTH CAROLINA COAST BEFORE SUNSET...PERHAPS AFFECTING A
PORTION OF THE NC COAST AS WELL. HAIL AND STRONG WIND GUSTS ARE
POSSIBLE WITH THIS ACTIVITY THROUGH 8-9 PM. AFTERWARDS...ALTHOUGH
MORE SHOWERS AND PERHAPS THUNDERSTORMS ARE IN THE FORECAST OVERNIGHT
THEY SHOULD BE OF THE NON-SEVERE VARIETY.

SEAS HAVE BEEN SLOW TO FALL GIVEN ALL THE STRONG WINDS EXPERIENCED
OVER THE PAST 24-36 HOURS. THE FRYING PAN SHOALS BUOY IS STILL
HANGING ON TO 6 FOOT SEAS AS OF THE 2 PM REPORT...WITH 3-4 FT SEAS
STILL REPORTED NEARSHORE AT THE CORMP BUOYS. SHOULD GRADUALLY FALL
TO 2-4 FT TONIGHT.

SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
AS OF 3 PM FRIDAY...STATIONARY FRONT WILL BE DRAPED SOMEWHERE
NEAR THE NC-SC STATE LINE SATURDAY MORNING AND WILL MOVE TO THE
NORTH THROUGH THE DAY. WINDS NORTH OF THE FRONT WILL BE PRIMARILY
EAST...WITH A MORE SOUTHEASTERLY COMPONENT SOUTH OF THE BOUNDARY.
WINDS WILL SHIFT TO THE SOUTH-SOUTHWEST AS THE FRONT LIFTS NORTH
AND WILL REMAIN GENERALLY SOUTH-SOUTHWEST INTO SUNDAY EVENING. AT
THAT POINT THE FRONT WILL MOVE BACK TO THE SOUTH...AND THERE IS
SOME UNCERTAINTY ON HOW QUICKLY AND HOW FAR IT PROGRESSES. A SHIFT
TO THE NORTHEAST APPEARS LIKELY SUNDAY NIGHT FOR THE WATERS NORTH
OF LITTLE RIVER INLET...AND IS POSSIBLE FOR THE WATERS AS FAR
SOUTH AS THE SANTEE RIVER AS WELL.

AS FAR AS PRECIPITATION...EXPECT SCATTERED SHOWERS AND ISOLATED TSTMS
TO BE MOVING ACROSS THE WATERS EARLY SATURDAY IN ASSOCIATION WITH
A MID-LEVEL DISTURBANCE. THESE SHOULD EXIT THE WATERS BY LATE
MORNING...THEN ANY SIGNIFICANT CHANCE FOR CONVECTION APPEARS TO
HOLD OFF UNTIL SUNDAY EVENING AND WILL BE ASSOCIATED WITH THE
FRONTAL BOUNDARY DROPPING SOUTH.

LONG TERM /MONDAY THROUGH WEDNESDAY/...
AS OF 3 PM FRIDAY...COLD FRONT PREVIOUSLY THOUGHT TO BE STALLED
ACROSS THE REGION EARLY MONDAY NOW MAY REMAIN WELL TO THE SOUTH.
THERE IS STILL SOME UNCERTAINTY ESPECIALLY IN LIGHT OF THIS SHIFT
BUT IT DOES SEEM PLAUSIBLE GIVEN THE POSITION AND STRENGTH OF
FEATURES ALOFT. EASTERLY/ONSHORE FLOW FOR THE EARLIER PARTS OF
MONDAY WILL BRING SOME HIGHER WAVE HEIGHTS ACROSS THE FORECAST
ZONES. THIS ONSHORE FLOW COMPONENT MAY NOW LAST A LITTLE LONGER THAN
PREVIOUSLY THOUGHT BY PERSISTING INTO MONDAY NIGHT AS THE HIGH OFF
THE COAST ONLY VERY SLOWLY PROGRESSES EAST. BY TUESDAY HOWEVER THE
ANTICIPATED VEER TO A MORE SOUTHERLY FLOW SPREADING NORTHWARD ACROSS
THE WATERS. THERE WILL NOT BE A SIGNIFICANT CHANGE IN WIND SPEED AS
THIS OCCURS BUT THE LESSENED ONSHORE COMPONENT SHOULD STILL
TRANSLATE TO A SLIGHT DIMINUTION OF WAVE HEIGHTS. SOUTHERLY
COMPONENT REMAINS THROUGH THE PERIOD BUT NOT THE TYPICAL BERMUDA
HIGH TYPE OF MODERATE SWRLY FLOW...THIS HIGH WILL BE CONSIDERABLY
DISPLACED EAST OF THAT. OVERALL WIND MAY BE A CATEGORY LOWER THAN
THOSE BORNE OF BERMUDA HIGH...AND THERE COULD BE SOME VARIABILITY
BETWEEN SOUTHERLY DIRECTIONS...I.E. SW TO S OR EVEN SE.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...NONE.

&&

SYNOPSIS...CRM
NEAR TERM...TRA
SHORT TERM...CRM
LONG TERM...MBB
AVIATION...DL/TRA
Hazardous weather outlook, Apr 27, 6:25 PM EDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
625 PM EDT FRI APR 27 2012

AMZ254-256-282230-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
625 PM EDT FRI APR 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT.

SCATTERED SHOWERS OR THUNDERSTORMS WILL SPORADICALLY MOVE OFF THE
SOUTH CAROLINA MAINLAND THIS EVENING...AND COULD PRODUCE SMALL
HAIL AND/OR WIND GUSTS UP TO 30 KT MAINLY NEAR SHORE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ250-252-NCZ106-282230-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-COASTAL PENDER-
625 PM EDT FRI APR 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS
AND SOUTHEAST NORTH CAROLINA.

.DAY ONE...TONIGHT.

ISOLATED SHOWERS OR THUNDERSTORMS WILL SLOWLY WEAKEN AND
DISSIPATE AFTER SUNSET.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ096-105-107>110-282230-
BLADEN-INLAND PENDER-INLAND NEW HANOVER-COASTAL NEW HANOVER-
INLAND BRUNSWICK-COASTAL BRUNSWICK-
625 PM EDT FRI APR 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.

.DAY ONE...TONIGHT.

SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS THIS EVENING SHOULD
QUICKLY WEAKEN AND DISSIPATE AFTER SUNSET. A FEW OF THE STRONGER
STORMS COULD PRODUCE PEA SIZE HAIL OR BRIEF 30 TO 40 MPH WIND
GUSTS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ087-099-SCZ017-023-024-032-033-039-053>056-282230-
ROBESON-COLUMBUS-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN-
COASTAL GEORGETOWN-
625 PM EDT FRI APR 27 2012

...SEVERE THUNDERSTORM WATCH 195 IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

MAIN SEVERE POTENTIAL WILL COME FROM LARGE HAIL 1 INCH OR
GREATER...WITH A SECONDARY SEVERE POTENTIAL FROM DAMAGING WIND
GUSTS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

HOEHLER

In the hours before

Local storm report, Apr 27, 5:41 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
541 PM EDT FRI APR 27 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0529 PM     HAIL             6 E OATS                34.25N  79.98W
04/27/2012  E0.75 INCH       DARLINGTON         SC   TRAINED SPOTTER

            MARBLE DIME SIZE HAIL

&&

EVENT NUMBER ILM1200066

ROSS
Local storm report, Apr 27, 5:45 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
545 PM EDT FRI APR 27 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0516 PM     TSTM WND DMG     1 SW OATS               34.24N  80.09W
04/27/2012                   DARLINGTON         SC   LAW ENFORCEMENT

            TREE DOWN ON ROADWAY ON WEST SEVEN PINES RD. REPORTED
            BY SC HIGHWAY PATROL.

&&

EVENT NUMBER ILM1200067

ROSS
Local storm report, Apr 27, 5:57 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
557 PM EDT FRI APR 27 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0549 PM     HAIL             3 WSW FLORENCE          34.16N  79.83W
04/27/2012  E1.00 INCH       FLORENCE           SC   EMERGENCY MNGR

            QUARTER SIZE HAIL

&&

EVENT NUMBER ILM1200068

MRR
Special weather statement, Apr 27, 6:00 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
600 PM EDT FRI APR 27 2012

NCZ099-SCZ053-272300-
COLUMBUS-INLAND HORRY-
600 PM EDT FRI APR 27 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS NORTHERN HORRY AND
COLUMBUS COUNTIES THROUGH 700 PM EDT...

AT 600 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
FAIR BLUFF...OR ABOUT 11 MILES NORTHEAST OF MULLINS...MOVING EAST AT
15 MPH.

SOME LOCATIONS IMPACTED INCLUDE CHADBOURN...CHERRY GROVE...
CLARENDON...FAIR BLUFF...MOLLIE...SIDNEY...TABOR CITY...WILLIAMS...
BRUNSWICK AND CERRO GORDO.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
SATURDAY MORNING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.

&&

LAT...LON 3431 7866 3406 7876 3420 7916 3422 7913
      3425 7913 3431 7907 3431 7904 3435 7903
      3436 7901 3437 7900
TIME...MOT...LOC 2200Z 288DEG 12KT 3429 7908

BACON
Local storm report, Apr 27, 6:18 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
618 PM EDT FRI APR 27 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     HAIL             1 N COWARD              33.99N  79.75W
04/27/2012  E1.00 INCH       FLORENCE           SC   TRAINED SPOTTER

&&

EVENT NUMBER ILM1200069

BACON
Local storm report, Apr 27, 6:22 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
622 PM EDT FRI APR 27 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     HAIL             5 NE TIMMONSVILLE       34.19N  79.89W
04/27/2012  E1.00 INCH       FLORENCE           SC   PUBLIC

            MAINLY PEA SIZE HAIL. SOME NICKLE SIZE WITH A FEW
            QUARTER SIZE. LASTED 5 MINUTES.

&&

EVENT NUMBER ILM1200070

MRR

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 4:25 PM EDTSpecial Weather StatementILMDarlington35 min
Apr 27, 4:54 PM EDTSevere Thunderstorm WarningILMDarlington, Florence51 min
Apr 27, 5:53 PM EDTSevere Thunderstorm WarningILMFlorence, Marion42 min
Apr 27, 6:51 PM EDTSpecial Weather StatementILMFlorence39 min
Apr 26, 9:34 PM EDTSpecial Weather StatementILMBladen26 min
Apr 27, 6:00 PM EDTSpecial Weather StatementILMColumbus60 min
Apr 27, 6:58 PM EDTSevere Thunderstorm WarningILMBrunswick, Columbus33 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2012Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.